Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 4, 2021, 7:38 AM CDT for Lincoln County, Moore County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 7:38 AM CDT (12:38 UTC)
- Expired
- May 4, 2021, 8:18 AM CDT
- In force
- 40 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.3
The text
As transmitted.
932
WUUS54 KHUN 041238
SVRHUN
TNC103-127-041345-
/O.NEW.KHUN.SV.W.0043.210504T1238Z-210504T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
738 AM CDT Tue May 4 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Moore County in Middle Tennessee...
Lincoln County in Middle Tennessee...
* Until 845 AM CDT.
* At 738 AM CDT, a severe thunderstorm was located near Fayetteville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Dellrose and Hurdlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8632
3521 8629 3515 8633 3509 8632 3507 8680
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3536 8649 3532 8642 3535 8641
TIME...MOT...LOC 1238Z 249DEG 43KT 3517 8668
HAIL...1.00IN
WIND...60MPH
$$
05/MA3 follow-up statements
531
WWUS54 KHUN 041251
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
751 AM CDT Tue May 4 2021
TNC103-127-041345-
/O.CON.KHUN.SV.W.0043.000000T0000Z-210504T1345Z/
Moore TN-Lincoln TN-
751 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR MOORE AND CENTRAL LINCOLN COUNTIES...
At 751 AM CDT, a severe thunderstorm was located near Fayetteville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Hurdlow and Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8632
3521 8629 3515 8633 3509 8632 3508 8667
3531 8668 3533 8660 3537 8659 3536 8649
3532 8642 3535 8641
TIME...MOT...LOC 1251Z 249DEG 43KT 3523 8650
HAIL...1.00IN
WIND...60MPH
$$
05/MA157
WWUS54 KHUN 041306
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
806 AM CDT Tue May 4 2021
TNC103-041316-
/O.CAN.KHUN.SV.W.0043.000000T0000Z-210504T1345Z/
Lincoln TN-
806 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
north central and northeastern Alabama...and Middle Tennessee.
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8632
3521 8629 3512 8633 3515 8635 3512 8636
3522 8638 3524 8643 3526 8641 3531 8652
3534 8654 3536 8649 3532 8642 3535 8641
TIME...MOT...LOC 1306Z 249DEG 43KT 3529 8629
$$
TNC127-041345-
/O.CON.KHUN.SV.W.0043.000000T0000Z-210504T1345Z/
Moore TN-
806 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR MOORE COUNTY...
At 806 AM CDT, a severe thunderstorm was located near Lynchburg,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lynchburg, Tims Ford Lake, Hurdlow, Lois and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8632
3521 8629 3512 8633 3515 8635 3512 8636
3522 8638 3524 8643 3526 8641 3531 8652
3534 8654 3536 8649 3532 8642 3535 8641
TIME...MOT...LOC 1306Z 249DEG 43KT 3529 8629
HAIL...1.00IN
WIND...60MPH
$$
05/MA007
WWUS54 KHUN 041318
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
818 AM CDT Tue May 4 2021
TNC127-041328-
/O.CAN.KHUN.SV.W.0043.000000T0000Z-210504T1345Z/
Moore TN-
818 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
north central and northeastern Alabama...and Middle Tennessee.
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8632
3521 8629 3512 8633 3515 8635 3512 8636
3522 8638 3524 8643 3526 8641 3531 8652
3534 8654 3536 8649 3532 8642 3535 8641
TIME...MOT...LOC 1316Z 249DEG 43KT 3534 8612
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:59 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 4, 5:59 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 559 AM CDT Tue May 4 2021 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 232 AM CDT Tue May 4 2021 This morning, an ongoing storm complex in Arkansas is pushing into Tennessee, as of this writing at 2 AM. Additionally, a secondary MCS tracking through southwestern AR into TX is starting to merge with the more severe line to the northeast. As a result, we expect a large MCS to track trough the MS Valley into the Southeast this morning. Timing the current line of storms has it approaching NW Alabama around 5 AM, but southwesterly forward-propagating Corfidi vectors and mean flow increase heading into the morning hours, so we expect the most severe portion of the line to track northeast of the TN Valley. A severe thunderstorm watch has been issued to our northwest, and we do not expect expansion into our area. While we cannot rule out a stray strong to severe storm this morning with this line, forecast soundings indicate a capping inversion just above the surface, keeping this line of storms elevated. A capping inversion was observed in the 06z OHX sounding, and this is not expected to erode this morning ahead of this first line of storms. Behind this storm complex, a surface low pressure system and attendant cold front approach the TN Valley from the Southern Plains. We expect daytime heating to allow for surface-based convection in the late morning, and ample instability for convection to capitalize on. While there is still the potential for severe storms this afternoon, an additional scenario is coming into play, which keeps most severe convection at least south of the TN river, if not south of the TN Valley altogether. The second line of storms this afternoon and evening is mostly likely to be severe along and south of where the morning line of storms decays and sets up a differential heating boundary. With deterministic and ensemble guidance supporting a more southerly track of the surface low, there is decreasing confidence that the severe potential with the second line of storms will extend northward into the TN Valley. This afternoon is a time to be vigilant with mesoscale analysis to determine whether we will see mostly rain with a few thunderstorms, or a severe line of storms capable of widespread damaging winds, hail, and tornadoes. Heavy rainfall will be a threat, regardless, and localized flash flooding will be possible with multiple rounds of showers and storms. .SHORT TERM...(Tonight through Thursday) Issued at 232 AM CDT Tue May 4 2021 As the second line of storms pushes east of the TN Valley this evening, lingering rainfall will be possible overnight. Additional shower development is possible ahead of the approaching cold front, but these are not expected to bloom into thunderstorms, much less strong to severe convection. Increasing cold air advection will drop overnight temperatures tonight near daily averages in the mid to upper 50s. Surface high pressure over the Mid-Mississippi Valley and zonal flow aloft will create a pleasant forecast for mid week, with highs in the low 70s and mostly clear skies. .LONG TERM...(Thursday night through Monday) Issued at 232 AM CDT Tue May 4 2021 On Thursday night, a shortwave trough will push through the Ohio Valley and sweep a weak cold front through the region. While isolated showers are possible in TN, this is unlikely, so stayed with a dry forecast for late this week. Reinforcing weak CAA will keep highs on Friday in the upper 60s to low 70s, but then warm into the upper 70s on Saturday. As this shortwave trough lifts into the Northeast, zonal flow is reestablished. Several impulses traverse the zonal flow late this weekend into early next week, bringing additional chances for multiple rounds of showers and storms. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 600 AM CDT Tue May 4 2021 Scattered to numerous showers and storms will overspread the region with MVFR decks this morning ahead of an approaching line of storms. Occasional gusts up to 30-40 kts are possible, and some of these storms may be severe with hail, damaging winds, and heavy rainfall. After a brief break late this morning into the early afternoon, a second round of strong to severe storms will be possible. Today is a day where many amendments and convective airport weather warnings will be issued. Expect IFR or LIFR conditions in any thunderstorms. Behind the second line of storms, IFR ceilings may develop late tonight into early tomorrow morning. Showers may linger overnight, but confidence was too low to include at this time. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...30 SHORT TERM...30 LONG TERM...30 AVIATION...30 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, May 4, 3:41 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 341 AM CDT Tue May 4 2021 ALZ001>010-016-TNZ076-096-097-050000- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 341 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Today. Two rounds of thunderstorms are expected today. The first will occur this morning, with gusty winds and small hail the most likely hazards. A severe thunderstorm with damaging wind or large hail remains possible. A greater risk of strong to severe thunderstorms exists this afternoon into the evening hours. Large hail, damaging winds, and heavy rainfall will be the greatest threats. A tornado or two is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. A few thunderstorms are possible Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 4, 7:16 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Huntsville AL
716 AM CDT Tue May 4 2021
TNZ076-096-041315-
Moore TN-Lincoln TN-
716 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN
COUNTIES UNTIL 815 AM CDT...
At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to 12 miles west of Petersburg
to Pulaski to 10 miles southeast of Lawrenceburg. Movement was
northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Dellrose and Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8624 3522 8631
3521 8629 3516 8637 3510 8664 3510 8683
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3536 8649 3532 8642 3541 8629
TIME...MOT...LOC 1216Z 247DEG 27KT 3540 8679 3534 8685 3525 8691 3521
8704 3514 8721
05/MASpecial weather statement, May 4, 7:18 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Huntsville AL 718 AM CDT Tue May 4 2021 ALZ001-002-004-041300- Lawrence AL-Lauderdale AL-Colbert AL- 718 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...CENTRAL COLBERT AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 800 AM CDT... At 717 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Tuscumbia, moving northeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Muscle Shoals, Sheffield, Tuscumbia, Killen, Leighton, St. Florian, Underwood-Petersville, Posey Loop and Northwest Alabama Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3457 8784 3472 8795 3496 8756 3473 8740 TIME...MOT...LOC 1217Z 239DEG 27KT 3469 8782 05/MA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:16 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 59 min |
| May 4, 8:03 AM CDT | Special Weather Statement | HUN | Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.